A Practical Application of the Generalized Cutting Stock Algorithm
W. D. D. Madhavee,
U. C. Vaidyarathna and
C. J. Jayawardene
Additional contact information
W. D. D. Madhavee: Department of Mathematics, University of Colombo, Colombo 3, Sri Lanka
N. Saldin: Department of Mathematics, University of Colombo, Colombo 3, Sri Lanka
U. C. Vaidyarathna: Department of Mathematics, University of Colombo, Colombo 3, Sri Lanka
C. J. Jayawardene: Department of Mathematics, University of Colombo, Colombo 3, Sri Lanka
Academic Journal of Applied Mathematical Sciences, 2018, vol. 4, issue 3, 15-21
A watered-down version of the cutting stock algorithm has existed for a few centuries before the industrial revolution but no real formulation or solution to the problem was known other than for a few heuristic algorithms used under specific cases pertaining to the logging industry.Â The first formulations and solutions of the cutting stock problem was published about 6 decades ago by Gilmore and Gomory in the Operation research journal .Â In that, they have explained the concept by using crude optimization techniques which are not applicable to most conditions found in the contemporary business environment. Our research project involves cut-ting wooden sheets and wooden rods of specific dimensions based on the requirements of the customers of Moratuwa Timber Work (MTW). The main focus of this paper is to find the optimal cutting patterns by minimizing the wastage and the trim loss. This is achieved with the aid of a web enabled database, using Java codes and Lingo programs.
Keywords: Cutting stock problem; Linear and integer programming; LINGO. (search for similar items in EconPapers)
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed
Downloads: (external link)
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:arp:ajoams:2018:p:15-21
Access Statistics for this article
Academic Journal of Applied Mathematical Sciences is currently edited by Dr. Diana Bílková
More articles in Academic Journal of Applied Mathematical Sciences from Academic Research Publishing Group Rahim Yar Khan 64200, Punjab, Pakistan.
Bibliographic data for series maintained by Managing Editor ().